Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 7, 2017, 2:17 PM MDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 2:17 PM MDT (20:17 UTC)
- Expired
- Aug 7, 2017, 2:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Albuquerque, NM
The radar
The Cannon AFB radar (KFDX), 149 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS85 KABQ 072017 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 217 PM MDT MON AUG 7 2017 NMZ523-533-539-072045- Eastern Lincoln County-Guadalupe County-Central Highlands- 217 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...SOUTHWESTERN GUADALUPE AND EAST CENTRAL TORRANCE COUNTIES UNTIL 245 PM MDT... At 217 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Vaughn, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm along with heavy rain. This storm will remain over mainly rural areas of northern Lincoln... southwestern Guadalupe and east central Torrance Counties. This includes Highway 285 between Mile Markers 188 and 201. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3442 10539 3459 10530 3450 10494 3425 10513 TIME...MOT...LOC 2017Z 294DEG 16KT 3448 10527 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:54 AM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 7, 11:54 AM MDT, 2 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1154 AM MDT Mon Aug 7 2017 .AVIATION... 18Z TAF CYCLE Easterly upslope flow will persist across the eastern plains today with areas of MVFR conditions in low clouds continuing through 21z far eastern plains including KCAO and KCVN, then returning late this evening and overnight across most of the eastern highlands and plains. Another crop of SCT to NMRS thunderstorms will favor the central mountain chain eastward this afternoon and evening, while mostly dry in the west. SCT to ISOLD convection should linger in the east well into the late night hours. Thunderstorm outflows will push through gaps in the central mountain chain this evening with a gusty east canyon wind below canyons opening into the central valley that will linger into the late night hours. An Aviation Weather Warning may be needed for the ABQ Sunport. 40 && .PREV DISCUSSION...318 AM MDT Mon Aug 7 2017... .SYNOPSIS... Abundant moisture in place across eastern NM will continue to provide fuel for strong thunderstorms with locally heavy rainfall through the remainder of the work week. Meanwhile, drier air over western NM will result in just isolated showers and storms through Thursday. Upper level high pressure will slide east into TX Friday and allow deeper moisture to surge north from Mexico. This reinforcing moisture along with a back door front entering eastern NM will increase the chances for more widespread showers and storms this weekend. Temperatures over the area will average near to slightly below normal. && .DISCUSSION... The latest GOES-16 layered water vapor products confirm a much drier airmass above 500mb has surged eastward across NM. The 00Z KABQ RAOB depicts deep layer westerlies over NM while GOES high density winds shows nearly 50kt near 300mb entering the Four Corners. This is not characteristic of an early August monsoon pattern. Nonetheless, abundant moisture in the low levels across eastern NM and a back door frontal boundary washed out across the area is focusing showers and storms with locally heavy rainfall. Gap winds have sloshed moisture westward into the Rio Grande Valley where a few isolated showers have developed early this morning. This overall pattern will remain in place through about Thursday. WPC still shows a slight risk for excessive rainfall across far eastern NM today and Tuesday. There is also a marginal risk for severe storms today over parts of southeastern NM and on Tuesday over far northeastern NM. Potential significant changes are still advertised beyond Thursday. This will be a complex scenario for models to analyze so confidence at this time is quite low. 00Z model guidance is still hinting that an upper low currently over northern CA will be forced northeast by an approaching large scale upper trough over the Pac NW. This will allow 700-500mb layer flow to become more south/southwest over NM and shunt the H5 ridge eastward into TX. Meanwhile, a large complex of tropical moisture currently pooling off the west coast of MX is advected northward into NM Friday. A secondary H5 high center then attempts to develop over NM over the weekend and deep moisture is trapped beneath the ridge. On top of all this another back door frontal boundary is progged to enter eastern NM Saturday night. So, as noted above this is a complex scenario but it is looking more promising that moisture will return to all areas by the weekend. Guyer && .FIRE WEATHER... A mid-level ridge will continue to build slowly northward over the NM/AZ border from a high pressure center over northwest Mexico today. This will cause drying to continue across western NM, with another downtick in the coverage of showers and thunderstorms. However, moist easterly upslope flow in the wake of yesterday's back door cold front will persist in the east. Scattered to numerous showers and thunderstorms that form over the central mountain chain this afternoon are forecast to move east and southeastward across the plains through tonight. Thunderstorm outflows are expected to push through gaps in the central mountain chain with a gusty east canyon wind (gusts 20-40 mph) this evening into the late tonight hours. Tuesday through Wednesday, the mid-level high pressure system over northwest Mexico is forecast to strengthen some as it gradually migrates northward over the NM/AZ border. A persistent moist, low- level south and southeasterly return flow over eastern areas will enable scattered to isolated afternoon and evening showers and storms to continue to form over the central mountain chain and plains, though there will be a downtick in coverage Wednesday. Another gusty and moist back door cold front will push southward through the plains Wednesday night. The center of high pressure aloft is forecast to move far enough northward along the western NM border by Thursday to allow moisture to seep northward over western areas again with increasing thunderstorm chances. Friday into the coming weekend the mid-level high is forecast to migrate southeastward over TX while extending a ridge axis westward along the US/Mexico border. This will cause humidities to continue to trend upward in the west, though not until Saturday in the east. A more typical monsoon thunderstorm pattern is expected over western and north central areas, and enough northwest flow aloft should be in place to keep the plains convectively active as well. Overall, this coming weekend looks wetter than this week will be. Otherwise, near and below normal high temperatures are expected today and Tuesday, when highs may drop as low as 14 degrees below normal across parts of the east. Highs should climb under the ridge Wednesday, before generally cooler readings during the latter half of the week. Haines Indices should generally vary around 3, except for increasing coverage of 5's mainly across the west today and Tuesday. Haines may reach 6 in parts of the NW on Wednesday as 5's spread eastward over central areas. The 5's should then migrate northward near the CO border during the latter half of the week as moisture increases from the south. Areas of poor ventilation are forecast along the east slopes of the central mountain chain and northeast today, then across the far eastern plains on Tuesday, and the northeast corner on Wednesday. Pockets of poor ventilation may begin to develop in the west again starting Thursday, before spreading to more of the forecast area this weekend. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 7, 3:52 AM MDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 352 AM MDT Mon Aug 7 2017 NMZ501>540-081100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 352 AM MDT Mon Aug 7 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms today in the area from Clines Corners to Santa Rosa southward to Ruidoso and Roswell. Storms will be capable of large hail and severe downburst winds. There is a slight risk of excessive rainfall over most of eastern NM as well with potential for locally heavy rainfall and flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe thunderstorms Tuesday over Colfax and Union counties. Storms will be capable of large hail and severe downburst winds. There is a slight risk of excessive rainfall over most of eastern NM Tuesday with potential for locally heavy rainfall and flash flooding. A more significant moisture surge will attempt to impact a larger area of NM Friday through Sunday. This pattern will enhance the potential for torrential rainfall and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GUYER
In the hours before
Special weather statement, Aug 7, 1:13 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Albuquerque NM 113 PM MDT MON AUG 7 2017 NMZ529-532-533-071945- Eastern San Miguel County-Guadalupe County-Northeast Highlands- 113 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND NORTHERN GUADALUPE COUNTIES UNTIL 145 PM MDT... At 113 PM MDT, Doppler radar was tracking a strong thunderstorm near Tecolote, or 15 miles south of Las Vegas, moving southeast at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm along with heavy rain. Heavy rain will also be possible with this storm. Locations impacted include... Dilia, Anton Chico, Tecolote, Los Montoyas, Chapelle and Tecolotito. This includes Interstate 25 between Mile Markers 327 and 337. If threatening weather approaches your area, take shelter in a sturdy building. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3533 10543 3550 10530 3536 10491 3512 10507 TIME...MOT...LOC 1913Z 299DEG 20KT 3538 10528
Special weather statement, Aug 7, 1:31 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Albuquerque NM 131 PM MDT MON AUG 7 2017 NMZ539-072000- Eastern Lincoln County- 131 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL 200 PM MDT... At 131 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southeast of Corona, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Lincoln County. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3404 10544 3422 10544 3426 10499 3399 10500 TIME...MOT...LOC 1931Z 270DEG 24KT 3414 10536 40
Special weather statement, Aug 7, 2:16 PM MDT, 1 minute before
Special Weather Statement National Weather Service Albuquerque NM 216 PM MDT MON AUG 7 2017 NMZ526-539-072045- Eastern Lincoln County-South Central Mountains- 216 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL 245 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Jicarilla, or 26 miles south of Corona, moving southeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Encinoso. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3390 10558 3400 10540 3375 10512 3358 10551 TIME...MOT...LOC 2015Z 336DEG 21KT 3389 10544
Special weather statement, Aug 7, 2:17 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 217 PM MDT MON AUG 7 2017 NMZ523-533-539-072045- Eastern Lincoln County-Guadalupe County-Central Highlands- 217 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...SOUTHWESTERN GUADALUPE AND EAST CENTRAL TORRANCE COUNTIES UNTIL 245 PM MDT... At 217 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Vaughn, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm along with heavy rain. This storm will remain over mainly rural areas of northern Lincoln... southwestern Guadalupe and east central Torrance Counties. This includes Highway 285 between Mile Markers 188 and 201. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3442 10539 3459 10530 3450 10494 3425 10513 TIME...MOT...LOC 2017Z 294DEG 16KT 3448 10527
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:05 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 115 min |
| Aug 6, 6:19 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 116 min |
| Aug 6, 6:25 PM MDT | Areal Flood Advisory | ABQ | De Baca | 110 min |
| Aug 6, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 24 min |
| Aug 6, 6:51 PM MDT | Areal Flood Advisory | ABQ | Chaves | 114 min |
| Aug 6, 7:02 PM MDT | Special Weather Statement | ABQ | 28 min | |
| Aug 6, 7:20 PM MDT | Special Weather Statement | ABQ | Chaves | 25 min |
| Aug 7, 1:03 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 117 min |
| Aug 7, 1:08 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Torrance | 112 min |
| Aug 7, 1:13 PM MDT | Special Weather Statement | ABQ | San Miguel | 32 min |
| Aug 7, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 46 min |
| Aug 7, 1:31 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Aug 7, 1:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 20 min |
| Aug 7, 2:10 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 50 min |
| Aug 7, 2:16 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Aug 7, 2:24 PM MDT | Special Weather Statement | ABQ | San Miguel | 36 min |
| Aug 7, 2:29 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
| Aug 7, 2:42 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| Aug 7, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 32 min |
| Aug 7, 3:13 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 2 hr |
| Aug 7, 3:17 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 118 min |
| Aug 7, 3:40 PM MDT | Special Weather Statement | ABQ | Guadalupe | 35 min |
| Aug 7, 3:44 PM MDT | Special Weather Statement | ABQ | Guadalupe | 31 min |
| Aug 7, 4:02 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 118 min |
| Aug 7, 4:50 PM MDT | Areal Flood Advisory | ABQ | Chaves | 115 min |
| Aug 7, 4:55 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Roosevelt | 110 min |
| Aug 7, 5:16 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 119 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.